Low INR

HI everyone, first of all, I'd like to say i am inspired by you. Because of the discussions i see here, i Have created a blog in Portuguese to talk about the ApS and how badly it strikes me... And as in brazil we do not have blogs to talk abou the APS, my blog is a success. Anyway its been almost a year that i am unable to control my inr. Last Saturday i have taken a test and the result was 1.3 and i am taking 4 tablets of coumadin everyday. Even though i have improves my diet, i cannot raise the inr. Xtremelly upset about that. What do you do? Honestly i am tired of hearing my doctor saying i have to eat better when i am practically eating rice and beans, grilled chicken and a small plate of salad every day...

11 Replies

oldestnewest
  • I take 8mg of coumadin daily and my inr is all over the place. Seems like if it falls under 2, it takes a couple of weeks for it to get up and over 2. Hang in there. I look at it as my new normal. Some people go grocery shopping on Tuesdays and others go to the lab. Best wishes! :)

  • Thank you, kellyo. The truth is it freaks me out to know I am on the constant verge of having another dvp even though I take 20mg of blood thiner. How can anyone relax when you never know what the test result will come. I wonder if I have some sort of genetic resistance to blood thinners compounds. The only time I got it up is when I accidentally took adult aspirins

    And then, even my hearing which is extremely low, improved. And the INR was 7.6... Should I test taking aspirins so I make my INR go up?

  • Aspirin does not effect INR. Look carefully at what you eat. If the salad you eat is leafy greens, cut that out and in a few days your INR level should go up. You either have to increase how much warfarin you take or reduce how much Vitamin K you eat.

  • I wouldn't fiddle with taking extra aspirin without your dr knowing about it.

    I take 100mg aspirin, 400mg plaquenil plus the warfarin each day. My INR varies still but probably closer to range than yours. My drs are aware of what medications I take

    I don't know how expensive heparin is for you but maybe that could be an option if the warfarin isn't working?

    I totally agree about it being scary not knowing whether your INR is right or not and worrying about having a DVT or stroke.

  • I am sorry that you have so many worries regarding APS, and it is truly great news about your blog and discussion. I think your medical team need to look closely again at reassessing you medication, there are many good papers and books available on the Hughes Syndrome Foundation website. Do keep us informed about the progress of your care and your interesting blog.

    e eu sinto muito que você está tendo um tempo difícil com seus levles INR.

    Mary F x

  • Hi hon

    Welcome and glad you found us.

    Seems that lots of us struggle to get our inr's to settle, I know if the inr clinic would just leave dosage alone at 8mg a day my inr would settle, but they panic and change dose then takes weeks to bring it back in range. Inr nurse gradually getting better, but Gp scared. I wouldn't self medicate with aspirin, but may be worth discussing with your doctors. Possibly aspirin as well as you say it helps your symptoms.

    Plaquenil/hydroxychloroquine may help with joint pains, fatigue etc. Don't know if it be expensive for you.

    Fantastic that you've set up a blog and it's successful!! Well done you!!!

    Hughes foundation website on hughes-syndrome.org has loads of info you could print and take to docs etc.

    Here for you when you need us.

    Take care gentle hugs love sheena xxxxxx :-) :-) :-)

  • My INR ranges from 1.6 to 8.1. No one can get my doses of warfrin to control it. I was told not to eat to many green leafy vegetables, so may be that incudes salad like lettuce, but i was also told not to change my diet to much as that can cause more health problems. I have been told doses warfrin is not a exact science and everyone is different and needs a different doses. Ask them to increase your dosage and then re check your INR 72 hrs later.

  • Hi...

    Congratulations on your blog about APS...that is awesome!! Sorry to hear of your troubles with your INR. I think the best dietary guide to follow is your own. Eat what you usually do...as my doctor had told me 12 years ago when I started Coumadin...and then have your dose adjusted to your regular eating habits.

    I too found that when I took an 81 mg baby aspirin that I felt sooo much better but it DID affect my INR actually. For me...it shot my INR REALLY fast. With that being said...you should most definitely speak to your doctor about the possibility of adding aspirin if it helps you feel better. It caused gastric problems for me over the long term.

    It is not unusual for one person with APS to take 25mg a day and have an INR of 3.4 or have another person take 5 mg a day and have an INR of 3.4. Unfortunately with coumadin it is an up and down game. Hopefully things will come together soon for you.

    Coumadin basically stopped working for me a couple of months ago. I am not sure why and neither is the doctor. I started Fragmin injections and feel much better and most symptoms have resolved that I had.

    Do let us know how you are doing. Great work with your blog too...the more people who know...the better off we all will be.

    Take care !!!!!!

  • It was something other that the aspirin that effected your INR. Your bleeding time might have been prolonged by aspirin but it DOES NOT effect INR in any way.

  • My inr was higher due to my aspirin use. I understand you disagree with that...but for me.....it did.

  • Hello folks, it's amazing to hear such experiences. ApS apparently varies from person to person and so the inr... I will certainly talk to my doctor about using aspirins with coumadin or alone as a "surrogate" to the coumadin. Self medication is something I have learnt not to do. I have had my share of problems caused by self medication and since I have had dvt, I have never took meds without my doctors permittion. All of you has helped me enormously :-D

You may also like...